MAUDE Adverse Event Report: KARL STORZ SE & Co. KG Working Element

KARL STORZ SE & Co. KG Working Element
Model Number 27050D
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: "the hospital unfortunately had an incident in theatre where a patient sustained a thermal injury from a resection scope.The team and surgeon report that the burn looked like it came from around the area where the cable plugs in to the scope.On closer inspection they noticed a small area where the metal has blackened which may indicate a leak from the loop filament rather than the instrument.".
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id:(b)(4).

Brand Name
Working Element
Common Device Name
Working Element
Manufacturer (Section D)
KARL STORZ SE & Co. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
MDR Report Key50310110
Report Number50310110
Device Sequence Number8770184
Product Code FDC
UDI-Device Identifier04048551077474
UDI-Public04048551077474
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2026
Report Date (Section F) 08/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050D
Device Catalogue Number27050D
Device Lot NumberOY06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/25/2026
Event Location Hospital
Date Report to Manufacturer08/18/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/18/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Article: 011110-01 Batch: 860933; Article: 277KB Batch: SM01
Outcome Attributed to Adverse Event Other;
Patient SexUnknown